Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 240, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Dec 26, 2015, 11:22 PM CST for Val Verde County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2015, 11:22 PM CST (05:22 UTC)
- Expired
- Dec 27, 2015, 12:15 AM CST
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 105 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 8:58 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
167
WUUS54 KEWX 270522
SVREWX
TXC465-270615-
/O.NEW.KEWX.SV.W.0240.151227T0522Z-151227T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1122 PM CST SAT DEC 26 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1215 AM CST
* AT 1121 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF JUNO TO 20 MILES NORTH OF
COMSTOCK TO NEAR SEMINOLE CANYON STATE PARK...MOVING NORTHEAST AT
35 TO 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JUNO...COMSTOCK...SEMINOLE CANYON STATE PARK...DEVILS RIVER STATE
NATURAL AREA...PAFFORD CROSSING AND BAKERS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2991 10130 3029 10117 3029 10070 3011 10070
2979 10088 2962 10102 2961 10125 2963 10127
2961 10128 2961 10131 2965 10130 2966 10135
2965 10136 2970 10137 2971 10139
TIME...MOT...LOC 0521Z 239DEG 30KT 3030 10105 2997 10114 2969 10129
HAIL...1.00IN
WIND...60MPH
$$
ALLEN2 follow-up statements
780
WWUS54 KEWX 270542
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CST SAT DEC 26 2015
TXC465-270615-
/O.CON.KEWX.SV.W.0240.000000T0000Z-151227T0615Z/
VAL VERDE TX-
1142 PM CST SAT DEC 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR NORTHEASTERN VAL VERDE COUNTY...
AT 1142 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHEAST OF JUNO TO 10 MILES WEST OF LOMA
ALTA TO 6 MILES NORTHEAST OF BOX CANYON-AMISTAD...MOVING NORTHEAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JUNO...COMSTOCK...SEMINOLE CANYON STATE PARK...DEVILS RIVER STATE
NATURAL AREA...PAFFORD CROSSING AND BAKERS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2991 10130 3029 10117 3029 10070 3011 10070
2979 10088 2962 10102 2961 10125 2963 10127
2961 10128 2961 10131 2965 10130 2966 10135
2965 10136 2970 10137 2971 10139
TIME...MOT...LOC 0542Z 245DEG 39KT 3029 10089 2997 10094 2960 10108
HAIL...0.88IN
WIND...60MPH
$$
ALLEN847
WWUS54 KEWX 270607
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1207 AM CST SUN DEC 27 2015
TXC465-270615-
/O.CON.KEWX.SV.W.0240.000000T0000Z-151227T0615Z/
VAL VERDE TX-
1207 AM CST SUN DEC 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR NORTHEASTERN VAL VERDE COUNTY...
AT 1206 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF SONORA TO NEAR FLOUR MILLS TO 14
MILES SOUTHWEST OF CARTA VALLEY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAFFORD CROSSING AND DEVILS RIVER STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2987 10112 3029 10101 3029 10070 3011 10070
2979 10088 2962 10102 2962 10110 2968 10110
TIME...MOT...LOC 0606Z 270DEG 30KT 3039 10070 3007 10075 2970 10089
HAIL...0.88IN
WIND...60MPH
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 7:19 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 26, 7:19 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 719 PM CST SAT DEC 26 2015 .UPDATE...HAVE RECONFIGURED THE OVERNIGHT THUNDERSTORM CHANCES AND OVERALL SEVERE WEATHER WORDING BASED ON CURRENT AND EXPECTED TRENDS. THESE TRENDS CLOSELY MATCH THAT OF THE SPC SSEO REFLECTIVITY FIELDS THAT LINE UP WELL WITH OTHER GLOBAL MODEL OUTPUT SOLUTIONS. SEE UPDATED DISCUSSION BELOW FOR MORE DETAILS ON THE EXPECTED EVOLUTION AND HAZARDS OF STORMS OVERNIGHT AND SUNDAY MORNING. && .UPDATED SHORT TERM... LIGHT SHOWERS ARE ONGOING NOW OVER THE NORTHERN I-35 CORRIDOR AND ARE BEING HELD IN CHECK BY THE WEAK TO MODERATE CAP THAT IS IN PLACE /-25 TO -50 J/KG/ PER SPC MESOANALYSIS. EARLIER THIS AFTERNOON JUST ENOUGH WEAKENING OF THE CAP ALLOWED ONE STORM TO BRIEFLY SHOW SIGNS OF ROTATION IN BURNET COUNTY WITH PICTURE EVIDENCE OF A FUNNEL. A LULL OF STRONGER ACTIVITY IS EXPECTED THROUGH THE EVENING HOURS AS THE CAP REMAINS IN PLACE AND BEFORE STRONGER FORCING/ACCENT ARRIVES BOTH WITH THE FRONT AND THE DEEPER LIFT ASSOCIATED WITH THE CLOSED LOW OVER WEST TEXAS. CONVECTION EXPECTATIONS...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE BIG BEND OF TEXAS INTO THE EDWARDS PLATEAU BY 10PM TO 12AM TONIGHT. THESE CELLS WILL INITIALLY BE ELEVATED IN NATURE GIVEN THE 00Z KDRT SOUNDING THAT SHOWS -80 J/KG CIN AND HIGH LCLS AND LFCS. DESPITE THIS...LARGE HAIL WILL BE A RISK AS NEAR 2000 J/KG MUCAPE WILL BE PRESENT AT THE TIME WHILE UPPER LEVEL DIVERGENCE IS INCREASING. AS THESE STORMS PROGRESS EAST INTO THE SOUTH EDWARDS PLATEAU (EDWARDS/REAL/UVALDE COUNTIES) LCLS AND LOW-LVL MOISTURE CONTENT WILL BE MORE SUPPORTIVE OF SURFACE BASED STORMS. THE DAMAGING WIND RISK WILL BECOME HIGHER AS THE LINE OF STORMS PROGRESS EAST ACROSS THE PLATEAU AND INTO THE HILL COUNTRY THROUGH THE EARLY MORNING HOURS SUNDAY. RAP13 MODELS OUTPUT SUGGEST THE STRONGEST SFC CONVERGENCE AND UPPER DIVERGENCE COUPLING WILL OCCUR OVER TO JUST NORTH OF THE HILL COUNTRY IN THE 12-3AM TIME FRAME. THIS LINES UP EXTREMELY WELL WITH THE ENHANCED AREA OUTLINE FROM THE SPC. IT WILL BE THIS TIME FRAME THAT DAMAGING STRAIGHT-LINE WINDS AND HAIL WILL BE MOST LIKELY. IN ADDITION...A TORNADO OR TWO WILL ALSO BE POSSIBLE. LOW-LVL 0-1KM EFFECTIVE SRH VALUES HAVE ALREADY INCREASED INTO THE 300-400 M2/S2 RANGE ACROSS THIS SAME AREA. IF BOWING SEGMENTS WERE TO SURGE TO THE EAST-NORTHEAST...EMBEDDED MESO VORTICIES CAPABLE OF BRIEF TORNADOES WOULD BE QUITE FAVORED. BY 5-9AM...THE STORM EVOLUTION IS LESS CLEAR. MOST HIGH-RES MODELS INDICATE THE FRONT OUTPACING THE DEEPER FORCING THAT WILL LAG TO THE WEST. RAP/GFS OUTPUT WEAKENS THE LOW-LVL MOISTURE FLUX CONVERGENCE SUGGESTING THE LINE MAY HAVE DIFFICULTY KEEPING ITS STRENGTH HIGH. THIS SOLUTION IS ALSO SUGGESTED IN MANY HI-RES MODELS. HOWEVER...ISOLATED POCKETS OF GUSTY WINDS AND A TORNADO COULD STILL BE POSSIBLE GIVEN THE HIGH SHEAR ENVIRONMENT. OF NOTE...AN INCREASING TREND OF STRENGTH OF THE LINE LOOKS TO OCCUR AS IT ENTERS EASTERN ZONES IN THE 7-8AM TIME FRAME AND BEYOND. AMPLE MOISTURE COMBINED WITH THE BETTER COUPLING OF THE UPPER LEVEL DIVERGENCE THAT HAS NOW CAUGHT UP TO THE FRONT WILL LIKELY SUPPORT MORE ROBUST UPDRAFTS. DAMAGING WINDS...HAIL AND TORNADO POSSIBILITIES WILL NEED TO BE CLOSELY MONITORED DURING THIS TIME FRAME AND LOCATION. THE LINE WILL FINALLY EXIT THE AREA BY EARLY AFTERNOON WITH AMPLE SEVERE THREATS EAST OF SOUTH-CENTRAL TEXAS AND CLOSER TO HOUSTON. THAT STATED...SHOWERS WILL LINGER WELL BEHIND THE FRONT AND LINE AS DEEPER LIFT REMAINS OVER THE REGION. FOR FORECAST DETAILS BEYOND SUNDAY AFTERNOON...PLEASE SEE BELOW. .PREV DISCUSSION... /ISSUED 602 PM CST SAT DEC 26 2015/ AVIATION... /00Z TAFS/ AFTER A BRIEF THREAT OF ROTATING STORMS LATE THIS AFTERNOON...THE CAP APPEARS TO HAVE GAINED CONTROL OVER THE AREA WITH ONLY A FEW SHOWERS FORMING FOR THIS EVENING. LATER TONIGHT A STRONG POLAR FRONT WILL MERGE WITH A PACIFIC FRONT FROM AN UPPER LEVEL STORM SYSTEM AND CREATE A NEW FOCUS FOR THUNDERSTORMS. A FEW STORMS COULD BE SEVERE...WITH HIGHER RES MODELS DEPICTING THE STRONGER CELLS AGAIN FOCUSED TO THE NORTHERN COUNTIES. AHEAD OF THIS ACTIVITY...THE STRONG INFLOW WINDS TO THE STORM SYSTEM SHOULD KEEP MOST OF THE CEILINGS AROUND TAF SITES IN THE MVFR CATEGORY THROUGH LATE THIS EVENING. A FEW DIPS IN TO IFR CIGS ARE EXPECTED AND SOME VSBY RESTRICTIONS COULD OCCUR NEAR SHOWERS. THE HIGHER RES MODELS HAVE THE W/NW WIND SHIFT AT DRT BY AROUND 07Z...SAT/SSF BY AROUND 13Z AND AUS AT 14 OR 15Z. THE UPPER LOW WILL TAKE SOME TIME TO MOVE ACROSS TX BUT SHOULD MIX DOWN SOME STRONG WINDS OVER THE DRT AREA LATE IN THE DAY AND WELL INTO SUNDAY EVENING. PREV DISCUSSION... /ISSUED 330 PM CST SAT DEC 26 2015/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... A POTENT UPPER LEVEL LOW SYSTEM ACROSS THE FOUR CORNERS REGION WILL TRACK TO THE SOUTHEAST AND OVER NORTHERN MEXICO OVERNIGHT...BEFORE SHIFTING TO THE NORTHEAST AND OVER CENTRAL TEXAS ON SUNDAY. AT THE SURFACE...AN ARCTIC FRONT WILL PUSH SOUTHWARD FROM CENTRAL TEXAS INTO OUR AREA LATE THIS EVENING. ALSO...A DEVELOPING SURFACE LOW OVER NORTHEAST MEXICO IS EXPECTED TO PUSH ACROSS THE HILL COUNTRY LATE TONIGHT...FOLLOWED BY A PACIFIC FRONT. AHEAD OF ALL THESE FEATURES(WARM SECTOR)...THERE IS PLENTY MOISTURE AND INSTABILITY FOR THUNDERSTORMS TO DEVELOP THIS EVENING INTO SUNDAY. ISOLATED TO SCATTERED AND ONE OR TWO THUNDERSTORMS ARE POSSIBLE FOR THE REST OF THIS AFTERNOON MAINLY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS. HOWEVER...WEATHER CONDITIONS WILL BEGIN TO DETERIORATE AROUND 10 TO 11 PM TONIGHT ACROSS THE FAR NORTHWEST PORTION OF SOUTH CENTRAL TEXAS(WESTERN HILL COUNTRY/EDWARDS PLATEAU) AS THE PACIFIC FRONT ENTERS THAT REGION. BY THIS TIME...ANY STORM THAT DOES DEVELOP WITH NO CAP IN PLACE...HAS GOOD CHANCES TO BECOME STRONG TO SEVERE. MAIN WEATHER THREATS WITH THESE STORMS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND HAIL UP TO ONE QUARTER INCH. ISOLATED TORNADOES ARE ALSO POSSIBLE. LOCALIZED HEAVY RAIN IS POSSIBLE OVER SOME AREAS...BUT FLASH FLOODING CONCERNS ARE LOW. THE INTERACTION OF THE ARCTIC AND PACIFIC FRONTS IS EXPECTED TO OCCUR OVERNIGHT AS THE SYSTEM PASSES OVER THE ESCARPMENT AROUND 3 TO 4 AM AND INTO THE I-35 CORRIDOR AROUND 7 TO 8 AM. THE FRONTAL SYSTEM QUICKLY MOVES TO THE EAST WHILE THE UPPER LEVEL LOW PUSHES TO THE NORTHEAST AND INTO NORTHEAST TEXAS BY SUNDAY EVENING. HOWEVER...THERE STILL PLENTY INSTABILITY IN PLACE LATE SUNDAY MORNING INTO THE AFTERNOON HOURS...FOR SOME STRONG TO SEVERE STORMS TO DEVELOP ACROSS THE EASTERN COUNTIES OF SOUTH CENTRAL TEXAS. ONCE AGAIN...MAIN WEATHER HAZARDS FOR THIS PERIOD WILL BE DAMAGING WINDS...HAIL UP TO ONE INCH AND LOCALIZED HEAVY RAIN. CANT RULED OUT FEW TORNADOES. IN SUMMARY...STRONG TO SEVERE STORMS EXPECTED LATE TONIGHT INTO THE OVERNIGHT HOURS ACROSS THE WESTERN HILL COUNTRY AND EDWARDS PLATEAU WITH THE LINE OF STORMS ARRIVING AROUND 7 AM ALONG I-35 CORRIDOR AND THEN OVER THE EASTERN COUNTIES LATE SUNDAY MORNING INTO EARLY AFTERNOON. THE MAIN WEATHER THREATS FOR THIS EVENT ARE... DAMAGING WINDS OF 60 TO 70 MPH...LARGE HAIL UP TO ONE INCH AND ISOLATED TORNADOES. STORM RAINFALL TOTALS ARE EXPECTED TO RANGE FROM ONE QUARTER INCH OR LESS ACROSS THE RIO GRANDE...ONE HALF TO ONE INCH ALONG HIGHWAY 281 AND THREE QUARTER OF AN INCH UP TO TWO INCHES...EAST OF A BURNET TO NEW BRAUNFELS TO CUERO LINE. IN THE WAKE OF THE FRONT...STRONG NORTHWEST WINDS WITH GUSTS UP TO 35 MPH ARE EXPECTED ON SUNDAY MORNING INTO THE AFTERNOON HOURS...ESPECIALLY ACROSS THE WESTERN HALF OF THE AREA. A WIND ADVISORY MAY BE REQUIRED FOR SUNDAY IF MODELS CONTINUE TO SUGGEST STRONG TO WINDY CONDITIONS. BREEZY CONDITIONS WILL PREVAIL THROUGH THE OVERNIGHT HOURS. DRY AND COLD WEATHER CONDITIONS ARE EXPECTED SUNDAY NIGHT INTO MONDAY WITH TEMPERATURES DROPPING TO FREEZING MARK AND EVEN BELOW OVER FEW SPOTS ACROSS THE HILL COUNTRY. DONT BE SURPRISE IF YOU SEE SOME SNOW FLURRIES FOR FEW HOURS OVER PARTS OF THE WESTERN AND NORTHERN HILL COUNTRY AS SOME LINGERING MOISTURE COULD STILL IN PLACE. LONG TERM (MONDAY THROUGH SATURDAY)... DRY AND COLD WEATHER IS STORE FOR THE FIRST PART OF NEXT WEEK WITH CHANCES OF RAIN INCREASING WEDNESDAY AS ANOTHER BUT WEAKER FRONT PUSHES ACROSS THE AREA ON LATE TUESDAY INTO WEDNESDAY. DRY WEATHER IS EXPECTED FOR THE LATER PART OF THE WEEK INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 57 58 36 51 34 / 80 80 30 - 0 AUSTIN BERGSTROM INTL AIRPORT 59 60 35 51 29 / 70 80 30 - 0 NEW BRAUNFELS MUNI AIRPORT 59 61 35 52 32 / 70 70 20 0 0 BURNET MUNI AIRPORT 50 53 32 47 31 / 90 80 30 - 0 DEL RIO INTL AIRPORT 45 52 35 54 33 / 70 30 10 0 0 GEORGETOWN MUNI AIRPORT 56 56 35 48 29 / 80 80 30 - 0 HONDO MUNI AIRPORT 51 58 34 53 31 / 80 40 10 0 0 SAN MARCOS MUNI AIRPORT 60 60 35 51 31 / 70 80 20 - 0 LA GRANGE - FAYETTE REGIONAL 66 68 38 52 34 / 60 90 30 - 0 SAN ANTONIO INTL AIRPORT 57 60 36 53 34 / 70 60 10 0 0 STINSON MUNI AIRPORT 58 61 36 54 34 / 70 60 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...OAKS SYNOPTIC/GRIDS...ALLEN PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Dec 26, 3:43 PM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 PM CST SAT DEC 26 2015 TXZ171>173-183>194-202>209-217>225-228-272145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 343 PM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT ACROSS MUCH OF SOUTH CENTRAL TEXAS. PRIMARY THREATS ARE FOR DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINS OF 1 TO 2 INCHES ARE POSSIBLE. ANY HEAVY DOWNPOURS OVER 1 INCH MAY CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS SUNDAY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS AS A FRONTAL BOUNDARY PUSHES TO THE EAST. PRIMARY THREATS ARE FOR DAMAGING STRAIGHT- LINE WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINS OF 1 TO 2 INCHES ARE POSSIBLE. ANY HEAVY DOWNPOURS OVER 1 INCH MAY CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. IN THE WAKE OF A STRONG COLD FRONT...STRONG WINDS OF 20 TO 30 MPH COULD GUST TO AROUND 35 MPH ACROSS WESTERN AREAS SUNDAY. A WIND ADVISORY MAY BE REQUIRED. WHILE RH VALUES WILL ONLY DIP TO THE UPPER 20S TO 40 PERCENT ACROSS THE AREA...THE STRONG WINDS COMBINED WITH MUCH LESS RAINFALL EXPECTED OVER THE WESTERN HALF WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS MAY PERSIST INTO MONDAY ACROSS SAME REGION... ALTHOUGH WINDS WILL NOT BE AS STRONG. PLEASE STAY TUNED THROUGH THE HOLIDAY WEEKEND FOR THE CHANGING WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Dec 26, 10:08 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1008 PM CST SAT DEC 26 2015 TXZ183-270500- VAL VERDE TX- 1008 PM CST SAT DEC 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 1100 PM CST... AT 1008 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF TERRELL COUNTY GAS PLANT TO 8 MILES WEST OF PANDALE TO NEAR PUMPVILLE...AND MOVING NORTHEAST AT 65 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PANDALE AND HACKBERRY CROSSING. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR SOUTH CENTRAL TEXAS. LAT...LON 3029 10176 3029 10131 2993 10176 TIME...MOT...LOC 0408Z 221DEG 58KT 3029 10176 3015 10168 2998 10171 ALLEN
Special weather statement, Dec 26, 11:04 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1104 PM CST SAT DEC 26 2015
TXZ183-270600-
VAL VERDE TX-
1104 PM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAL VERDE COUNTY UNTIL
MIDNIGHT CST...
AT 1104 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF JUNO TO
20 MILES SOUTHEAST OF PANDALE TO NEAR SHUMLA...AND MOVING NORTHEAST
AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JUNO...SHUMLA...DEVILS RIVER STATE NATURAL AREA AND BAKERS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3029 10135 3029 10071 2981 10098 2971 10140
2975 10142 2977 10140 2975 10144 2979 10147
2976 10154
TIME...MOT...LOC 0504Z 246DEG 28KT 3030 10115 3002 10127 2976 10143
ALLENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:08 PM CST | Special Weather Statement | EWX | Val Verde | 52 min |
| Dec 26, 10:14 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| Dec 26, 11:04 PM CST | Special Weather Statement | EWX | Val Verde | 56 min |
| Dec 27, 12:06 AM CST | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 54 min |
| Dec 27, 12:26 AM CST | Special Weather Statement | EWX | Maverick | 64 min |
| Dec 27, 12:57 AM CST | Special Weather Statement | EWX | Edwards, Kinney, Real, Uvalde | 63 min |
| Dec 27, 1:53 AM CST | Special Weather Statement | EWX | Bandera, Kerr, Real, Uvalde | 67 min |
| Dec 27, 3:23 AM CST | Wind Advisory | EWX | Dimmit, Kinney, Maverick, Val Verde, Zavala | 17 hr |
| Dec 27, 6:06 AM CST | Special Weather Statement | EWX | Williamson | 24 min |
| Dec 27, 7:13 AM CST | Special Weather Statement | EWX | Bastrop | 32 min |
| Dec 27, 10:58 AM CST | Winter Weather Advisory | EWX | Burnet, Edwards, Gillespie, Kerr, Llano, Real and 1 more | 16 hr |
| Dec 27, 11:27 AM CST | Special Weather Statement | EWX | Fayette | 33 min |
| Dec 27, 11:58 AM CST | Areal Flood Advisory | EWX | Fayette | 3 hr |
| Dec 27, 5:16 PM CST | Special Weather Statement | EWX | Hays | 44 min |
| Dec 27, 5:30 PM CST | Special Weather Statement | EWX | Hays | 45 min |
| Dec 27, 5:56 PM CST | Special Weather Statement | EWX | Williamson | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.